Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 79, NWS Grand Rapids, MI

October 27, 2016

NWS Grand Rapids, MI issued this small craft advisory at Oct 27, 2016, 3:04 PM EDT. It took effect at Oct 28, 2016, 12:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2016, 3:04 PM EDT (19:04 UTC)
In effect from
Oct 28, 2016, 12:00 PM EDT
Expired
Oct 29, 2016, 10:05 AM EDT
In force
22 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

150 
WHUS73 KGRR 271904
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
304 PM EDT THU OCT 27 2016

LMZ844>849-280315-
/O.NEW.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
304 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO NOON EDT
SATURDAY. 

* WINDS...BECOMING SOUTHERLY AND INCREASING TO 20 TO 30 KNOTS
  FRIDAY AFTERNOON.

* WAVES...BUILDING TO 4 TO 8 FEET FRIDAY AFTERNOON THROUGH FRIDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
130 
WHUS73 KGRR 280052
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 PM EDT THU OCT 27 2016

LMZ844>849-280900-
/O.CON.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
852 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
NOON EDT SATURDAY...

* WINDS...BECOMING SOUTHERLY AND INCREASING TO 20 TO 30 KNOTS 
  FRIDAY AFTERNOON. 

* WAVES...BUILDING TO 4 TO 8 FEET FRIDAY AFTERNOON THROUGH 
  FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
561 
WHUS73 KGRR 280720
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 AM EDT FRI OCT 28 2016

LMZ844>849-281530-
/O.CON.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
320 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
EDT SATURDAY...

* WINDS...SOUTHERLY INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON.

* WAVES...BUILDING TO 4 TO 8 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
892 
WHUS73 KGRR 281500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT FRI OCT 28 2016

LMZ844>849-282300-
/O.CON.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WINDS...FROM THE SOUTH TO 30 KNOTS.

* WAVES...BUILDING TO 4 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
052 
WHUS73 KGRR 281916
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT FRI OCT 28 2016

LMZ844>849-290330-
/O.CON.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
316 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WINDS...FROM THE SOUTH TO 30 KNOTS...BECOMING SOUTHWEST.

* WAVES...4 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
263 
WHUS73 KGRR 290212
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EDT FRI OCT 28 2016

LMZ844>849-291015-
/O.CON.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1012 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* WINDS...FROM THE SOUTH TO 30 KNOTS...BECOMING SOUTHWEST.

* WAVES...5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
668 
WHUS73 KGRR 290758
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT SAT OCT 29 2016

LMZ844>849-291600-
/O.CON.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 AM EDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...FROM THE SOUTHWEST TO 30 KNOTS...BECOMING WEST AND
          DECREASING.

* WAVES...5 TO 10 FEET DIMINISHING DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
337 
WHUS73 KGRR 291405
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 AM EDT SAT OCT 29 2016

LMZ844>849-291515-
/O.CAN.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1005 AM EDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVE HEIGHTS HAVE FALLEN BELOW ADVISORY LEVELS THIS
MORNING AND THE TREND SHOULD CONTINUE THROUGH THE DAY.

$$

63

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 1:20 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 27, 1:20 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
120 PM EDT Thu Oct 27 2016

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 307 AM EDT Thu Oct 27 2016

Rain and snow showers will be ending this morning with fair
weather through Friday as high pressure builds in. The next
chance for wet weather comes on Saturday as low pressure tracks
across Lower Michigan.

&&

.SHORT TERM...(Today through Saturday)
Issued at 307 AM EDT Thu Oct 27 2016

Rain and snow showers across the eastern forecast area will end
this morning as high pressure builds in, but residual clouds
should persist through the afternoon. There's a brief break
tonight and Friday before another low and trailing front bring
some showers over the weekend.

Expect the bulk of the qpf with the next low to hold off until
after Saturday. There should be enough moisture return by Saturday
to see a few showers break out as overrunning pattern develops.

.LONG TERM...(Saturday night through Wednesday)
Issued at 307 AM EDT Thu Oct 27 2016

We continue to see a trend toward less rain chances in the long term
through next Wed.

The best chance for rain in the long term right now looks to come at
the beginning of the period Sat night into the first portion of
Sunday. The initial cold frontal passage will take place on
Saturday, with the front stalling out just south of the CWFA.
Another short wave will zip through the region Sat night and provide
the chance of rain showers as the short wave interacts with the
front.

A small chance of rain will linger into Sunday, mainly for the SE
portion of the CWFA. We think most of any rain from Sat night should
be gone. We will dry out on Sunday, and this could last through Tue.
High pressure will move through the area on Sun, and then allow for
a nice surge of warmth for Mon-Tue as a strong return flow from the
SW sets up. We could be flirting with 70 by Tue before the frontal
passage.

Cooler air will settle in across the area from Tue night through
Wed behind the frontal passage. Rain chances look fairly low with the
front as all of the upper dynamics stay well north of the area, and
moisture is lacking. A small chance of rain exists on Wed, but we
are expecting a good chance of the day staying dry with high
pressure building in. The GFS accelerates the moisture return in
here by Wed, so a small chc of rain was inserted into the fcst.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 111 PM EDT Thu Oct 27 2016

Low clouds will persist this afternoon and evening and may expand
tonight. The low level moisture will remain high this
afternoon...although some slight drying is noted in the
models...which could support a slight rise in the cloud bases.
Much of the low level moisture is coming off the lakes as the
airmass is cooler than the water temperatures.  Many areas will
start off IFR...but a trend to MVFR should develop. There is a
possibility that the clouds could scatter out this evening across
the TAF sites. If that happens...IFR and lower fog/stratus
conditions would become likely as the wind will diminish and the
low level moisture will be relatively high.

MVFR looks likely to start the day Friday...with increasing winds
from the south.

&&

.MARINE...
Issued at 307 AM EDT Thu Oct 27 2016

Winds and waves have decreased and the small craft advisory is
cancelled. After a calm interlude today and tonight, winds and
waves will increase again on Friday and another small craft
advisory will be needed. Gales are also possible late Friday and
Friday night.

&&

.HYDROLOGY...
Issued at 1043 AM EDT Thu Oct 27 2016

Rainfalls from a half inch to over an inch occurred in the past
24 hours. Rivers and streams will stay below bankfull. River
advisories for Sycamore Creek at Holt and Maple River at Maple
Rapids have been cancelled as the rain has not translated into
large river rises. Flooding is not expected.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...Ostuno
SHORT TERM...Ostuno
LONG TERM...NJJ
AVIATION...MJS
HYDROLOGY...63
MARINE...Ostuno
Hazardous weather outlook, Oct 27, 3:10 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 AM EDT THU OCT 27 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-280715-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
310 AM EDT THU OCT 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-280715-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
310 AM EDT THU OCT 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS ON LAKE MICHIGAN WILL BE HAZARDOUS TO SMALL CRAFT ON
FRIDAY AND SATURDAY. SOUTHWEST WINDS WILL COME CLOSE TO GALES BY
FRIDAY AFTERNOON.

OSTUNO

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.